Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 1, NWS Gaylord, MI

January 3, 2019

NWS Gaylord, MI issued this gale warning at Jan 3, 2019, 2:27 AM EST. It took effect at Jan 3, 2019, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2019, 2:27 AM EST (07:27 UTC)
In effect from
Jan 3, 2019, 12:00 PM EST
Expired
Jan 4, 2019, 3:54 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

737 
WHUS73 KAPX 030727
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
227 AM EST Thu Jan 3 2019

LMZ342-344>346-031530-
/O.UPG.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
/O.NEW.KAPX.GL.W.0001.190103T1700Z-190104T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
227 AM EST Thu Jan 3 2019

...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from noon today to 5 AM EST Friday.
THE Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-031530-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
227 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY...

THE Small Craft Advisory IS NOW IN EFFECT until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>349-031530-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
227 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY...

THE Small Craft Advisory IS NOW IN EFFECT until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-031530-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
227 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
728 
WHUS73 KAPX 031550
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1050 AM EST Thu Jan 3 2019

LMZ342-344>346-040000-
/O.CON.KAPX.GL.W.0001.190103T1700Z-190104T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1050 AM EST Thu Jan 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A Gale Warning remains in effect until 5 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-040000-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
1050 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-040000-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1050 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>349-040000-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1050 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
953 
WHUS73 KAPX 032125
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
425 PM EST Thu Jan 3 2019

LMZ342-344>346-040500-
/O.CON.KAPX.GL.W.0001.000000T0000Z-190104T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
425 PM EST Thu Jan 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A Gale Warning remains in effect until 5 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-040500-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
425 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-040500-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
425 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>349-040500-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
425 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
260 
WHUS73 KAPX 040315
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1015 PM EST Thu Jan 3 2019

LMZ342-344>346-041000-
/O.CON.KAPX.GL.W.0001.000000T0000Z-190104T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1015 PM EST Thu Jan 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A Gale Warning remains in effect until 5 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-041115-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
1015 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-041100-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1015 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>349-041115-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1015 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
489 
WHUS73 KAPX 040402
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1102 PM EST Thu Jan 3 2019

LHZ349-041215-
/O.UPG.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
/O.EXB.KAPX.GL.W.0001.000000T0000Z-190104T0900Z/
Sturgeon Pt to Alabaster MI-
1102 PM EST Thu Jan 3 2019

...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until 4 AM EST Friday. THE Small
Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ342-344>346-041000-
/O.CON.KAPX.GL.W.0001.000000T0000Z-190104T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1102 PM EST Thu Jan 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A Gale Warning remains in effect until 5 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-041215-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
1102 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-041100-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1102 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>348-041215-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1102 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A Small Craft Advisory remains in effect until noon EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
764 
WHUS73 KAPX 040854
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
354 AM EST Fri Jan 4 2019

LMZ342-344>346-041700-
/O.CAN.KAPX.GL.W.0001.000000T0000Z-190104T1000Z/
/O.EXA.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EST today. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-041700-
/O.CAN.KAPX.GL.W.0001.000000T0000Z-190104T0900Z/
/O.EXA.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Sturgeon Pt to Alabaster MI-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EST today. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ322-041000-
/O.CAN.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LMZ323-341-041700-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A Small Craft Advisory remains in effect until noon EST today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-041100-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

A Small Craft Advisory remains in effect until 6 AM EST early
this morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>348-041700-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-190104T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
354 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A Small Craft Advisory remains in effect until noon EST today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 2, 11:55 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 2, 11:55 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1155 PM EST Wed Jan 2 2019

.UPDATE...
Issued at 909 PM EST Wed Jan 2 2019

One last (in theory) wave of enhanced snowfall working into far
northern lower MI (GLR-PLN area) at this hour. Near-term guidance
wanes this activity over the next 1-2 hours, a trend that may be
getting just barely underway per radar trends over the last half-
hour. The 500mb trof is dead overhead at 03Z/10pm, with DNVA and
associated subsidence beginning immediately thereafter. Current
forecast has this covered; some adjustments to minor forecast
elements, in particular snow ratios (see below).

Looking at obs today, been an interesting event in the snowfall,
and in particular, snow ratio, dept. Trained snow observers on the
edges of the better QPF (ANJ and HTL) were barely more than 10:1
in snow ratios today. Meanwhile, our office and a spotter from
Boyne City had snow ratios well into the 20s (including nearly
30:1 at Boyne). The latter contributed to totals perhaps a smidge
higher than originally planned in some areas.

&&

.NEAR TERM...(Through Tonight)
Issued at 330 PM EST Wed Jan 2 2019

...Snow Winds Down Tonight...

High Impact Weather Potential: Minor. Mainly light snow
accumulations through this evening.

Pattern Synopsis/Forecast: Baggy low pressure continues to edge
into through the Northern Plains into the Upper Midwest with a
surface warm front working into Minnesota. Aloft, short-wave
trough is also advancing through the Upper Midwest with an
associated PV anomaly advancing into Wisconsin...and upper jet
streak across the lower lakes region. Pocket of respectable QG-
forcing for ascent ahead of the short-wave has been sliding
through the region for the better part of the day, while heavier
snowfall in the region has/is across northern lower Michigan with
some noticeable terrain induced heavier pockets moving through.

Tonight: QG-forcing for ascent will quickly wane through the
evening as PV anomaly crosses lower Michigan and exits on to the
east, with snowfall winding down west to east roughly between 22Z
and 02Z. Low level mean flow veers more westerly in time later
this evening, and we will likely hang on to some residual modest
lake effect snow showers through the overnight hours. On top of
what we've had thus far, anticipate up to an inch of additional
synoptic snowfall and an inch or two where lingering lake snow
showers persist.

&&

.SHORT TERM...(Thursday through Saturday)
Issued at 418 PM EST Wed Jan 2 2019

...Quieter weather returns...

High Impact Weather Potential...Low.

Primary Forecast Concerns...Cloud cover through the period.

Milder air continues to advect into the region through the period.
In addition, a short wave moving by to the north will bring small
chances for snow showers across the north (tip of the mitten and
eastern upper) during the afternoon and evening hours. Otherwise, a
nearly zonal flow aloft sets up. The big question is whether we can
break through the surface inversion, thereby mixing down the mild
air. At this point am leaning against this happening and have
trended the forecast more cloudy. Highs Thursday in the lower and
mid 30s and highs Friday in the mid and upper 30s. Lows both nights
in the mild mid and upper 20s which is a feat since normal average
lows range from the upper single digits north to the mid teens near
TVC.

.LONG TERM...(Saturday night through Wednesday)
Issued at 418 PM EST Wed Jan 2 2019

...Mostly cloudy and mild then possibly another storm...

High Impact Weather Potential...Low to medium.

Quiet weather continues through the day on Sunday. It will be mild
aloft but it may be tough getting this mild air down to the surface
with model soundings showing a decent inversion. Therefore...have
nudged the forecast toward the cloudy side. In addition, if this ends
up being the case then most highs will remain in the mid and upper
30s versus the low and mid 40s if we were to clear out some. Looking
forward to early next week, a majority of extended models have a low
pressure system moving up into lower michigan. There are differences
on the track and subsequent thermal profile so will keep the
forecast general with snow or rain possible (generally later Sunday
night through Monday night). This has the potential to have travel
impacts so will add it into the hazardous weather outlook. This
system looks like it will be followed by somewhat colder air and
some lake effect snow showers for mid week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1155 PM EST Wed Jan 2 2019

MVFR cigs into Thu morning, then becoming VFR. LLWS Thu evening.

Snow has diminished this evening, as an upper-level disturbance
moves east of the region. Just some flurries or light snow showers
expected overnight, mainly in the PLN area. MVFR cigs linger, and
will persist into Thu morning, before improving to VFR in the
afternoon.

W to sw breezes. These will be gusty at times, especially Thu
afternoon and evening. LLWS Thu evening at all TAF sites except
MBL, which will remain gusty enough at the surface for mechanical
mixing and result in true LLWS.

&&

.MARINE...
Issued at 330 PM EST Wed Jan 2 2019

Periodic gusty winds will persist for the next few days. Thus have
stretched small craft advisories for all nearshore areas through
Thursday night and they may get further extended with later
forecasts.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 6 AM EST Friday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 6 AM EST Friday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until 6 AM EST Friday for LSZ321-322.
&&

UPDATE...JZ
NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Jan 2, 5:36 PM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
536 PM EST Wed Jan 2 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-032245-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
536 PM EST Wed Jan 2 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Low pressure may bring snow or mixed rain and snow to the region late
Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Jan 2, 9:20 PM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
920 PM EST WED JAN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             1 SW MANISTEE           44.23N 86.35W
01/02/2019  M3.2 INCH        MANISTEE           MI   TRAINED SPOTTER

            SNOW DEPTH: 5 INCHES.

&&

JSL
Local storm report, Jan 2, 9:29 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
929 PM EST WED JAN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     SNOW             LUZERNE                 44.62N 84.27W
01/02/2019  E2.0 INCH        OSCODA             MI   TRAINED SPOTTER

&&

JSL

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.